Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 100, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 27, 2017, 3:10 PM CDT for Iron County, Reynolds County, Missouri. It was in force for 54 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2017, 3:10 PM CDT (20:10 UTC)
- Expired
- May 27, 2017, 4:04 PM CDT
- In force
- 54 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Iron County, MO, Reynolds County, MO
The radar
The St Louis radar (KLSX), 143 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 3:10 PM CDT | HAIL 1 | Lesterville, MO | |
| May 27, 3:13 PM CDT | HAIL 1 | Lesterville, MO | |
| May 27, 3:15 PM CDT | TSTM WND GST 73 | Lesterville, MO | TIME ESTIMATED FROM RADAR. |
| May 27, 3:15 PM CDT | HAIL 1.75 | Lesterville, MO | TIME ESTIMATED FROM RADAR. |
| May 27, 3:33 PM CDT | HAIL 2 | Sabula, MO | |
| May 27, 3:35 PM CDT | HAIL 1.25 | 2 Ssw Chloride, MO | |
| May 27, 3:35 PM CDT | HAIL 1.25 | 3 N Annapolis, MO | |
| May 27, 3:35 PM CDT | HAIL 1.25 | Sabula, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:13 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3187 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.6
The text
As transmitted.
733 WUUS53 KLSX 272010 SVRLSX MOC093-179-272115- /O.NEW.KLSX.SV.W.0100.170527T2010Z-170527T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service St Louis MO 310 PM CDT SAT MAY 27 2017 The National Weather Service in St Louis has issued a * Severe Thunderstorm Warning for... Southeastern Iron County in southeastern Missouri... Northeastern Reynolds County in southeastern Missouri... * Until 415 PM CDT. * At 310 PM CDT, a severe thunderstorm was located 9 miles west of Annapolis, moving east at 20 mph. HAZARD...Quarter size hail. SOURCE...Law enforcement. IMPACT...Damage to vehicles is expected. * Locations impacted include... Annapolis, Glover, Centerville, Sabula, Chloride, Hogan, Vulcan and Lesterville. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm is producing large hail. SEEK SHELTER NOW inside a sturdy structure and stay away from windows! && A tornado watch remains in effect until 700 PM CDT for southeastern Missouri. LAT...LON 3738 9098 3752 9094 3751 9055 3728 9055 TIME...MOT...LOC 2010Z 279DEG 19KT 3741 9086 TORNADO...POSSIBLE HAIL...1.00IN WIND...<50MPH $$ Tilly
3 follow-up statements
931
WWUS53 KLSX 272026
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
326 PM CDT SAT MAY 27 2017
MOC179-272036-
/O.CAN.KLSX.SV.W.0100.000000T0000Z-170527T2115Z/
Reynolds MO-
326 PM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN REYNOLDS COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 700 PM CDT for southeastern
Missouri.
LAT...LON 3738 9077 3752 9077 3751 9055 3728 9055
TIME...MOT...LOC 2026Z 280DEG 30KT 3743 9069
$$
MOC093-272115-
/O.CON.KLSX.SV.W.0100.000000T0000Z-170527T2115Z/
Iron MO-
326 PM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN IRON COUNTY...
At 326 PM CDT, a severe thunderstorm was located near Glover, moving
east at 35 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Annapolis, Glover, Sabula, Chloride and Hogan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for southeastern
Missouri.
LAT...LON 3738 9077 3752 9077 3751 9055 3728 9055
TIME...MOT...LOC 2026Z 280DEG 30KT 3743 9069
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...<50MPH
$$
Tilly518
WWUS53 KLSX 272040
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
340 PM CDT SAT MAY 27 2017
MOC093-272115-
/O.CON.KLSX.SV.W.0100.000000T0000Z-170527T2115Z/
Iron MO-
340 PM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN IRON COUNTY...
At 340 PM CDT, a severe thunderstorm was located near Annapolis,
moving east at 20 mph.
HAZARD...Half dollar size hail.
SOURCE...Trained weather spotters.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Annapolis, Glover, Sabula, Chloride and Hogan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
A tornado watch remains in effect until 700 PM CDT for southeastern
Missouri.
LAT...LON 3737 9075 3752 9070 3751 9055 3730 9055
3737 9074
TIME...MOT...LOC 2040Z 279DEG 19KT 3742 9060
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...<50MPH
$$
Tilly594
WWUS53 KLSX 272104
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
404 PM CDT SAT MAY 27 2017
MOC093-272114-
/O.CAN.KLSX.SV.W.0100.000000T0000Z-170527T2115Z/
Iron MO-
404 PM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IRON COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
A tornado watch remains in effect until 700 PM CDT for southeastern
Missouri.
LAT...LON 3737 9075 3752 9070 3751 9055 3730 9055
3737 9074
TIME...MOT...LOC 2102Z 279DEG 19KT 3740 9044
$$
TillyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 11:45 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, May 27, 11:45 AM CDT, 3 hours 25 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1145 AM CDT Sat May 27 2017 .SHORT TERM... (Through Late Tonight) Issued at 327 AM CDT Sat May 27 2017 Primary concern for the short term is potential for severe weather this afternoon and evening. Atmosphere will be primed by mid to late afternoon with 3500-4000+ J/Kg of MLCAPE generally along and south of I-70 according to the RAP and GFS with somewhat lower values further north. These very high CAPE values are paired with with 40+kts of 0-6km shear. Forecast soundings are showing a deep elevated mixed layer with 7-9C/km lapse rates from 700m to 500- 450mb which is helping to produce these very high CAPE values. These values are well into the range to produce some significant severe weather Saturday afternoon and evening. Hodographs show some decent directional shear in the lowest kilometer of the atmosphere, but quickly straighten out with speed shear dominating from 2-6km. This suggests that the initial storm mode may be discrete cells or clusters, but it should grow upscale into a QLCS. All convection allowing models (CAMs) are showing this scenario now, with the only real differences between them being timing and exact position of the QLCS. For the PoP forecast, I stuck pretty close to the 3km NAM which as been pretty consistent with the development, mode, and timing of the system as it moves across our area. Expect the leading edges to be approaching our central Missouri counties between 21-23Z, with the system approaching the Mississippi River in east central Missouri around between 01-02Z...and through the eastern portion of the CWFA by around 05Z. With the severe weather parameters on the high end of the scale, damaging wind in excess of of 80 mph, golf ball size hail or larger, and a few tornadoes are possible. As mentioned before...the primary threat area will be along and south of I-70. Carney .LONG TERM... (Sunday through Friday) Issued at 327 AM CDT Sat May 27 2017 While the primary MCS will have moved well to the southeast of the CWA by 12Z on Sunday morning, the GFS/NAM are still showing a surface low over northern Illinois with the main cold front trailing southwest through east central and south central Missouri. This front will move slowly east during the morning hours and should clear the CWA around midday. A mid-level trough that will start the day over the central Plains will move east through the day and will provide at least some some ascent through mid afternoon across southeast Missouri and south central Illinois. Will continue to go with a chance of showers and thunderstorms in the morning over the southern and eastern parts of the CWA when the instability will be the highest ahead of the main cold front, and back down to a slight chance in the afternoon. Will also continue mention the potential for a few strong to severe thunderstorms on Sunday in the marginal risk area during the day on Sunday. Then it still looks like a mainly dry forecast Sunday night into Monday night as the cold front will move well south of the area and most the Great Lakes upper low pivots to the north. By Tuesday and Wednesday, the front will move back north into southern Missouri and Illinois and showers and thunderstorms will develop along it as the GFS/ECMWF show varying timing of shortwave troughs moving along the front. The chance of showers and thunderstorms will continue into late in the week as both the GFS/ECMWF continue to show the front over Missouri and southern Illinois. Highs most of next week will be in the mid 70s to around 80 degrees given that 850mb temperatures will be around 10-12C. SREF mean temperatures reflect this thinking. Britt && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1120 AM CDT Sat May 27 2017 Convection already developing south of COU along a nearly stationary front. It appears that this activity will likely remain south of the taf sites early this afternoon, but additional convection now developing over eastern KS will move eastward through the taf sites late this afternoon and early this evening. These storms will likely bring a brief period of heavy rainfall and strong wind gusts to COU and the St Louis metro area. The models continue to indicate stratus clouds and light fog late tonight and early Sunday morning as surface winds become light with surface dew points still high. For now will just forecast MVFR cigs and vsbys late tonight and eearly Sunday morning. Surface wind will become northwesterly and strengthen Sunday morning after the passage of a cold front with any fog dissipating and cloud ceilings slowly rising. SPECIFICS FOR KSTL: Convection already developing south of COU along a nearly stationary front. It appears that this activity will likely remain south of the STL area early this afternoon, but additional convection now developing over eastern KS will move eastward through STL late this afternoon and early this evening. These storms will likely bring a brief period of heavy rainfall and strong wind gusts. The models continue to indicate stratus clouds and light fog late tonight and early Sunday morning as surface winds become light with surface dew points still high. For now will just forecast MVFR cigs and vsbys late tonight and eearly Sunday morning. Surface wind will become northwesterly and strengthen Sunday after the passage of a cold front with any fog dissipating and cloud ceilings slowly rising. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 27, 4:27 AM CDT, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 427 AM CDT Sat May 27 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-280930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 427 AM CDT Sat May 27 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight Severe weather is likely this afternoon and evening. Damaging winds to 80 mph, golfball or larger size hail, and a few tornadoes will be possible. The greatest risk will generally be along and south of Interstate 70. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few strong to severe thunderstorms will be possible on Sunday over southeast Missouri and south central Illinois. Large hail and damaging winds will be the primary risks. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and this evening. Britt
In the hours before
Local storm report, May 27, 2:07 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL WILDWOOD 38.58N 90.66W
05/27/2017 E0.25 INCH ST. LOUIS MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1700431
GOSSELINLocal storm report, May 27, 2:31 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
231 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL BLOOMSDALE 38.01N 90.22W
05/27/2017 E0.25 INCH STE. GENEVIEVE MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1700432
GOSSELINLocal storm report, May 27, 2:41 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
241 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL COLUMBIA 38.95N 92.33W
05/27/2017 E0.25 INCH BOONE MO PUBLIC
&&
TESLocal storm report, May 27, 2:57 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 2 SSE LOOSE CREEK 38.48N 91.94W
05/27/2017 E0.75 INCH OSAGE MO TRAINED SPOTTER
&&
TESLocal storm report, May 27, 3:01 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
301 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL CENTERVILLE 37.44N 90.96W
05/27/2017 E1.00 INCH REYNOLDS MO LAW ENFORCEMENT
&&Local storm report, May 27, 3:07 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
307 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 1 N LINN 38.49N 91.84W
05/27/2017 E0.75 INCH OSAGE MO TRAINED SPOTTER
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:37 AM CDT | Special Weather Statement | LSX | Gasconade | 38 min |
| May 27, 11:51 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Osage | 39 min |
| May 27, 12:31 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Washington | 44 min |
| May 27, 12:55 PM CDT | Tornado Warning | LSX | Crawford | 11 min |
| May 27, 1:14 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 46 min |
| May 27, 1:21 PM CDT | Tornado Warning | LSX | Cole, Osage | 39 min |
| May 27, 1:33 PM CDT | Special Weather Statement | LSX | Sainte Genevieve | 42 min |
| May 27, 1:39 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 37 min |
| May 27, 1:44 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 61 min |
| May 27, 1:48 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 42 min |
| May 27, 1:52 PM CDT | Tornado Warning | LSX | Reynolds | 38 min |
| May 27, 1:56 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, City of Saint Louis | 23 min |
| May 27, 1:58 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 51 min |
| May 27, 2:24 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 51 min |
| May 27, 2:27 PM CDT | Tornado Warning | LSX | Reynolds | 48 min |
| May 27, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Osage | 47 min |
| May 27, 3:35 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Franklin, Gasconade, Montgomery, Osage, Warren | 55 min |
| May 27, 3:37 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 53 min |
| May 27, 4:06 PM CDT | Tornado Warning | LSX | Crawford, Iron, Reynolds, Washington | 54 min |
| May 27, 4:12 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren | 34 min |
| May 27, 4:19 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 56 min |
| May 27, 4:45 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.